# SDR KW1R20161215005

- Difficulty date: December 18, 2016
- Submitted: January 2, 2017
- Operation: General aviation
- Aircraft: N454F
- Make and model: Urocop EC120B
- Aircraft serial: 1666
- Aircraft time: 2,959 hours, 3,009 cycles
- Engine: Tmeca ARRIUS2F
- Engine time: 3,430 hours
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Part number: 9580111240
- Part serial: 815
- Condition: Contaminated
- Location: Zone 400
- Part time: 3,430 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

SEVERAL MINUTES AFTER TAKE-OFF "ENG FIRE" WARNING LIGHT ILLUMINATED AND A PRECAUTIONARY LANDING WAS EXECUTED. WARNING LIGHT EXTINGUISHED PRIOR TO LANDING, LIGHT WAS ILLUMINATED FOR APPROX. 30 SECONDS TOTAL. AN INITIAL INSPECTION BY THE FLIGHT CREW AFTER LANDING INDICATED NO EVIDENCE OF FIRE IN THE ENGINE COMPARTMENT AND THE WARNING SYSTEM TESTED NORMALLY. MAINTENANCE WAS DISPATCHED TO THE LOCATION AND PERFORMED AN INSPECTION AND TEST OF THE FIRE DETECTION SYSTEM WITH NO ABNORMALITIES FOUND. A GROUND RUN AND HOVER CHECK WAS PERFORMED AND NO FURTHER INDICATIONS WERE NOTED. AIRCRAFT WAS RETURNED TO SERVICE. THE A/C WAS WASHED EARLIER IN THE DAY AND MOVED OUTSIDE FOR FUELING WHERE IT REMAINED UNTIL DEPARTURE. OUTSIDE AIR TEMPS WERE NEAR FREEZING WITH WIND CHILLS BELOW FREEZING. SUSPECT WATER HAD GOTTEN IN THE EXPOSED ENDS OF THE FIRE DETECTOR AND FROZE AND THE SUBSEQUENT MELTING AFTER START AND TAKE-OFF CREATED THE FALSE INDICATION.
